zbMATH — the first resource for mathematics

On the growth and fixed points of solutions of second order differential equations with meromorphic coefficients. (English) Zbl 1100.34067
Two theorems are proved in this paper. First, all nontrivial meromorphic solutions of \[ f''+A_1(z)e^{az}f'+A_0(z)e^{bz}f=0\tag{*} \] are of infinite order, provided \(A_0\), \(A_1\) are non-vanishing meromorphic functions of order \(<1\) and that the non-vanishing complex constants \(a,b\) satisfy either \(\arg a\neq\arg b\), or \(a=cb\) with \(0<c<1\). Secondly, it is proved that such solutions \(f\) always have infinitely many distinct fixed-points. In fact, the exponent of convergence of this sequence of fixed-points is infinite. The same assertion also holds for \(f'\), \(f''\) and for \(d_2f''+d_1f'+d_0f\) with complex constants \(d_0\), \(d_1\), \(d_2\) not all vanishing simultaneously. The basic device in the proofs is a careful analysis of derivatives of \(f\) on suitably selected sequence of radii. As for some other closely related recent papers dealing with fixed-points of solutions of linear differential equations, we refer to Z. Chen [Acta Math. Sci. (Chin. Ed.) 20, No. 3, 425–432 (2000; Zbl 0980.30022)], I. Laine and J. Rieppo [Complex Variables, Theory Appl. 49, No. 12, 897–911 (2004; Zbl 1080.34076)] and J. Wang, H. Yi and H. Cai [J. Syst. Sci. Complex. 17, No. 2, 271–280 (2004; Zbl 1090.34071)].

34M10 Oscillation, growth of solutions to ordinary differential equations in the complex domain
34M05 Entire and meromorphic solutions to ordinary differential equations in the complex domain
30D35 Value distribution of meromorphic functions of one complex variable, Nevanlinna theory
Full Text: DOI
[1] Yang, L.: Value Distribution Theory and New Research, Science Press, Beijing, 1982 (in Chinese) · Zbl 0633.30029
[2] Hayman, W.: Meromorphic Function, Clarendon Press, Oxford, 1964
[3] Laine, I.: Nevanlinna Theory and Complex Differential Equations, W. de Gruyter, Berlin, 1993
[4] Hille, E.: Ordinary Differential Equations in the Complex Domain, Wiley, New York, 1976 · Zbl 0343.34007
[5] Frei, M.: Uber die subnormalen losungen der differentialgleichung w” + e w’ +(konst.)w = 0. Comment. Math. Helv., 36, 1–8 (1962) · Zbl 0115.06904 · doi:10.1007/BF02566887
[6] Ozawa, M.: On a solution of w” + e w’ + (az + b)w = 0. Kodai Math. J., 3, 295–309 (1980) · Zbl 0463.34028 · doi:10.2996/kmj/1138036197
[7] Gundersen, G.: On the question of whether f” + e f” + B(z)f = 0 can admit a solution f0 of finite order. Proc, R.S.E., 102(A), 9–17 (1986) · Zbl 0598.34002
[8] Langley, J. K.: On complex oscillation and a problem of Ozawa. Kodai Math. J., 9, 430–439 (1986) · Zbl 0609.34041 · doi:10.2996/kmj/1138037272
[9] Amemiya, I., Ozawa, M.: Non–existence of finite order solutions of w” + e w’ + Q(z)w = 0. Hokkaido Math. J., 10, 1–17 (1981) · Zbl 0554.34003
[10] Chen, Z. X.: The growth of solutions of f” +e f’ +Q(z)f = 0 where the order (Q) = 1. Science in China (Series A), 45(3), 290–300 (2002) · Zbl 1054.34139
[11] Chen, Z. X.: The fixed points and hyper order of solutions of second order complex differential equations. Acta Math. Scientia, (in Chinese), 20(3), 425–432 (2000) · Zbl 0980.30022
[12] Gundersen, G.: Estimates for the logarithmic derivative of a meromorphic function, plus similar estimates. J. London Math. Soc., 37(2), 88–104 (1988) · Zbl 0638.30030 · doi:10.1112/jlms/s2-37.121.88
[13] Chen, Z. X., Yang, C. C.: Some oscillation theorems for linear differetial equations with meromorphic coefficients. Southeast Asian Bull. of Math., 23, 409–417 (1999) · Zbl 0972.34072
[14] Hayman, W.: The local growth of power series: a survey of the Wiman–Valiron method. Canad. Math. Bull., 17, 317–358 (1974) · Zbl 0314.30021 · doi:10.4153/CMB-1974-064-0
[15] He, Y. Z., Xiao, X. Z.: Algebroid Functions and Ordinary Differential Equations. Science Press, Beijing, 1988 (in Chinese)
[16] Valiron, G.: Lectures on the General Theory of Integral Functions, Chelsea, New York, 1949
[17] Chen, Z. X.: Zeros of meromorphic solutions of higher order linear differential equations. Analysis, 14, 425–438 (1994) · Zbl 0815.34003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.